'Legal highs' warning after three left in hospital
Police have warned about the dangers of "legal highs" after three young men from Caernarfon ended up in hospital.
They admitted themselves after feeling unwell and although two were discharged shortly after, the other was "quite poorly" and was kept in for treatment.
North Wales Police believe the illnesses are linked to "legal highs" but were waiting for test results.
Det Ch Supt Dermott Horrigan said it was important the public realised the potential dangers of these drugs.
"Just because a substance is sold in a shop or on the internet as legal does not mean it is legal or safe," he said.
"Sadly there are clever people out there making a lot of money by selling drugs under the misnomer 'legal highs' which may in fact pose a risk to people's health.
"The reality is that many of these products either contain controlled substances which are illegal or uncontrolled substances whose side-effects cannot be predicted."
North Wales Police and Betsi Cadwaladr University Health Board are supporting a national campaign launched this week aimed at raising the awareness of "legal highs" in the run up to Christmas.
The police-led campaign - co-ordinated by Titan, the North-West Regional Organised Crime Unit - is supported by the Home Office, the National Crime Agency and UK Border Force.
Godfrey Hayes, substance misuse programme manager at the health board added: "As we come into the festive season we must remember that many types of drug can cause problems if taken at the same time as alcohol.
"Many prescribed medications warn people not to drink when they are taking them, but the risks are much greater with illicit drugs and legal highs where the content of the drugs and any possible interactions with alcohol are unknown."